Format

Send to

Choose Destination
Jpn Heart J. 2002 Nov;43(6):573-80.

Treatment of no-reflow phenomenon with verapamil after primary stent deployment during myocardial infarction.

Author information

1
Department of Cardiology, Faculty of Medicine, Akdeniz University, Antalya, Turkey.

Abstract

No-reflow phenomenon is the absence of myocardial perfusion despite adequate dilatation of the infarct related coronary artery during percutaneous coronary intervention. It predicts severe left ventricular dysfunction and poor prognosis in acute myocardial infarction (AMI). The present case is a 54 year old Turkish female who presented with chest pain that had started 2.5 hours earlier. The clinical and laboratory findings were consistent with AMI and the coronary angiogram performed for primary angioplasty revealed a 95% thrombotic occlusion with a TIMI grade I flow in the left anterior descending (LAD) coronary artery. A TIMI grade III flow was achieved with direct stent deployment. However, after the placement of a second stent for severe ostial stenosis more proximally and adjacent to the first one, the antegrade flow became TIMI grade O. As the intracoronary medications did not improve the flow, a mechanical occlusion was considered and a third stent was deployed covering the first two stents. A control angiogram revealed the persistence of TIMI grade O flow. A severe and persistent vasospasm was considered at this point and accordingly, intracoronary verapamil was administered in high concentrations by an infusion catheter to the distal LAD which was followed by the immediate achievement of TIMI grade III flow. Intracoronary administration of high dose verapamil can be performed to prevent vasospasm in resistant no-reflow cases with no evidence of mechanic occlusion.

PMID:
12558122
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center